Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Diabetic, blood test normal. Lost underarm hair. Use deodorant. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
Male, healthy, age 61, not diabetic, active, 5'8", 180 lbs, professional, yearly
blood tests normal, but lost most underarm hair. Use Old Spice High
Endurance deodorant, testosterone is 800 or so. Why the hair loss?
Posted Tue, 3 Sep 2013 in General Health
Answered by Dr. Lohit K 2 hours later
Brief Answer:
May be age related. No need to worry.

Detailed Answer:
Hi, Thanks for using XXXXXXX

Based on your explaination, I hope you had lost hairs only in underarm. Since the diagnosis depends on the site of hair loss, whether local or all over the body.

I do see patients with good health like you with similar symptoms at my clinic.
So the probable causes for the problem are

1. Aging: It's common for men and women to lose body hair with age. So the most probable cause may be as a consequence of aging. If it is due to aging and since it is not medically important (nor cosmetically pleasing to some people), I don't think this type of hair loss should be concerning.

2. The next probable cause is due to the deodrant you are using. You can shift to mild deodrant and wash the area regularly with mild soap.

3. Look for any local lesions/signs like lump or change in skin colour or any infection. If nothing present then no need to worry. If any problem then need to be evaluated by your dermatologist.

4. The other medically related cause that present with hair loss is hormonal disturbance such as adrenal gland dysfunctional or thyroid hormone disturbance. At this age, I would not consider adrenal/thyroid hormone dysfunctions in you. However it would be worthwhile to get this checked from your doctor.

Hope this answered your question. Feel free to ask me if you have any further queries. Wish you good health.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor